Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2012, 11:28 PM EDT for Harris County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 11:28 PM EDT (03:28 UTC)
- Expired
- Aug 19, 2012, 12:15 AM EDT
- In force
- 47 min
- Issued by
- NWS Atlanta, GA
County Harris County, GA
The radar
The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1250 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WWUS82 KFFC 190328
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 PM EDT SAT AUG 18 2012
GAZ078-190415-
1128 PM EDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS
COUNTY UNTIL 1215 AM EDT...
AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESVILLE-PINE LAKE...MOVING EAST AT 30
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARRIS COUNTY...INCLUDING AREAS AROUND
WHITESVILLE-PINE LAKE...MOUNTAIN HILL...MULBERRY GROVE...JONES
CROSSROADS...HAMILTON...PINE MOUNTAIN-CALLAWAY GARDENS...PINE
MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK AND SHILOH. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3288 8502 3287 8497 3287 8485 3287 8475
3284 8470 3274 8469 3273 8468 3263 8507
3285 8510
TIME...MOT...LOC 0328Z 254DEG 27KT 3279 8496
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 8:10 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 18, 8:10 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT SAT AUG 18 2012 .UPDATE... NO SIGNIFICANT CHANGES SO FAR BUT PLANNING ON UPPING POPS OVERNIGHT. RECENT HRRR RUNS AND 12Z AND 18Z GFS REALLY UPPING POTENTIAL FOR OVERNIGHT SHRA/TSRA. HRRR TIMING ONSET AT ATL METRO ABOUT 06Z WITH GFS A LITTLE LATER. OTHER MODELS INCLUDING LOCAL 4KM WRF AND NCEP 4KM WRF NMM NOT SO OPTIMISTIC ABOUT PRECIP. BEST H8 WAA ON GFS PROGGED MORE OVER MIDDLE GA WITH SOME WAA AT HIGHER LEVELS FURTHER NORTH. SNELSON && .PREV DISCUSSION... /ISSUED 321 PM EDT SAT AUG 18 2012/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... EXPECT AN ACTIVE WEATHER PATTERN THROUGH THE SHORT TERM. SURFACE ANALYSIS SHOWS A COLD FRONT NEAR A CARROLLTON TO ATLANTA TO ATHENS LINE. EXPECT A STRONG UPPER DISTURBANCE OVER MS TO TRAVERSE THE AREA AND SPARK ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT THROUGH MID EVENING. THIS ACTIVITY SHOULD DIMINISH BY MIDNIGHT... BUT THE BREAK MAY BE SHORT LIVED AS A SERIES OF DISTURBANCES BEGIN TO CARVE A LONG WAVE TROUGH ALONG THE LOWER MS VALLEY REGION OVERNIGHT AND ON SUNDAY. AS A RESULT... EXPECT A VERY ACTIVE SW FLOW ALOFT TO INTERACT WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS TO SPARK SCATTERED TO WIDESPREAD CONVECTION ACROSS MUCH OF THE AREA STARTING EARLY ON SUNDAY AND CONTINUING THROUGH MONDAY. THE GFS SHOWS A SURFACE LOW DEVELOPING ALONG THE STALLED FRONT AND SWEEPING ACROSS THE STATE MONDAY NIGHT... WITH THE TRAILING COLD FRONT FINALLY BRINGING SOME DRIER CONDITIONS TO AT LEAST NORTH GA BY TUESDAY MORNING. AT THIS TIME...EXPECT THE STRONGER STORMS TO OCCUR ON MONDAY AS THE UPPER TROUGH DEEPENS AND A SURFACE LOW PUSHES INTO THE STATE DURING DAYTIME HEATING. ALTHOUGH AMPLE CLOUD COVER AND WIDESPREAD SHOWERS SHOULD HELP HINDER SEVERE STORM DEVELOPMENT ON SUNDAY AND MONDAY... THE INCREASED FORCING EXPECTED ON MONDAY WARRANTS GREATER CONCERN FOR MONDAY AFTERNOON AND EVENING. SPC DOES NOT HAVE THE FORECAST AREA OUTLOOKED AT THIS TIME... BUT WILL MONITOR THIS POTENTIAL CLOSELY GOING INTO MONDAY. OTHERWISE...LEANED TOWARD A MAV AND MET BLEND FOR LOWS AND HIGHS THROUGH THE PERIOD WITH SOME UNCERTAINTY ON TIMING AND COVERAGE OF CONVECTION AT THIS TIME. 39 LONG TERM /TUESDAY THROUGH SATURDAY/... OVERALL GUIDANCE IN BETTER AGREEMENT THAN YESTERDAY WITH MAIN INFLUENCING FEATURES FOR THE MAJORITY OF THE LONG TERM. THROUGH TUESDAY BOTH THE GFS AND ECMWF KEEP THE MOISTURE FIELD SOUTH OF THE NEARLY STATIONARY SFC FRONT ACROSS CENTRAL GEORGIA...WHICH EVENTUALLY SAGS ACROSS SOUTHERN GEORGIA FOR WEDNESDAY INTO THURSDAY. CURRENT POPS OF LOW END CHANCE IN THE SOUTH TO SLIGHT NORTHWARD THROUGH THIS PERIOD SEEM REASONABLE. THE ECMWF HINTS AT A WEAK UPPER LOW DRAWING MOISTURE IN A BIT FARTHER NORTHWARD THAN THE GFS ON THURSDAY... BUT THERE IS DECENT UNCERTAINTY IN THIS SOLUTION THIS FAR OUT SO WILL KEEP BEST CHANCE POPS IN SOUTH AND EAST PORTIONS. WEAK SFC HIGH BUILDING INTO AREA NEAR END OF THE WEEK SHOULD LIMIT CONVECTIVE DEVELOPMENT SO WILL ALSO CONTINUE THE CURRENT SLIGHT POPS FOR THAT TIMEFRAME. NO SIGNIFICANT CHANGES NEEDED TO THE FORECAST TEMPS AS LATEST MEX GUIDANCE KEEPING BETTER CONSISTENCY BETWEEN RUNS THAN YESTERDAY. WITH ALL CONSIDERED...FORECAST LOOKS TO BE ON TRACK. PREVIOUS DISCUSSION FOLLOWS... 03 PREVIOUS DISCUSSION ISSUED AT 426 AM EDT SAT AUG 18 2012/... LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... CWA REMAINS UNDER THE INFLUENCE OF A LONGWAVE TROUGH AT THE BEGINNING OF THE LONG TERM. LATEST GUIDANCE STILL BRINGS A WAVE ACROSS THE CWA NEAR THE BEGINNING OF THE LONG TERM BUT ABOUT 12 HOURS EARLIER THAN SUGGESTED YESTERDAY WITH MODELS SHOWING SUNDAY NIGHT NOW. ALTHOUGH NAM/GFS/ECMWF/SREF SHOW SOME REFLECTION OF A SFC LOW ASSOCIATED WITH THIS DISTURBANCE...THE GFS IS BY FAR THE STRONGEST AND APPEARS TO BE OVERDONE ON STRENGTH AND PRECIP. AT LEAST THROUGH MONDAY...LEANED TOWARD THE NAM/ECMWF SOLUTION TO ACCOUNT FOR THE OVERDONE GFS. MAIN IMPACT WAS TO POPS THAT ARE IN THE SLIGHT CHANCE TO LIKELY CATEGORY THROUGH MONDAY AS OPPOSED TO THE LIKELY AND CATEGORICAL POPS SUGGESTED BY THE GFS. AFTER THE INFLUENCES FROM THE WAVE ON MONDAY MOVES OUT OF THE CWA...RAIN CHANCES DECREASE. BEST MOISTURE REMAINS ACROSS SOUTHERN HALF OF CWA SO HAVE CONTINUED TO SHOW BEST POPS ACROSS THAT AREA. BY MIDWEEK...LONGWAVE TROUGH CONTINUES TO BREAK DOWN ACROSS THE AREA AND BEST MOISTURE CONTINUES TO SHIFT OFF TO THE EAST AS HIGH PRESSURE PUSHES INTO THE CWA AT THE SFC. THIS WILL HELP TO LIMIT POPS TO SLIGHT CHANCE ACROSS THE NORTH AND CHANCE ACROSS THE SOUTHERN HALF OF THE CWA. MEX MAX TEMPS ARE SLIGHTLY HIGHER THAN PREVIOUS RUN. LIKE THIS TREND AND HAVE EVEN NUDGED MAX TEMPS UP A DEGREE IN SOME PLACES. MIN TEMPS APPEAR A LITTLE COOL DURING THE WORK WEEK...SO HAD TO MAKE SOME ADJUSTMENTS UPWARD HERE TOO. 11 AVIATION... 18Z UPDATE... VFR CONDITIONS CURRENTLY OVER ALL TAF SITES AND EXPECTED TO PREVAIL THROUGH THE TAF PERIOD. A COLD FRONT REMAINS NEARLY STATIONARY ACROSS THE ATLANTA METRO AREA... AND WITH AN ACTIVE WESTERLY FLOW ALOFT...EXPECT ANOTHER ROUND OF SCATTERED CONVECTION BY LATE AFTERNOON-EARLY EVENING. LATEST HRRR MODEL INDICATES CONVECTION WILL FIRE NEAR THE FRONT AND BRUSH THE ATLANTA AREA TAF SITES BY 21-23Z...BUT KEEPS THE MAIN CONVECTION JUST SOUTH OF ATL. WILL PLAY IT SAFE AND CONTINUE TO SHOW TEMPO -TSRA 21-24Z FOR ALL TAF SITES TODAY. MODELS AGREE ON WIDESPREAD CONVECTION MOVING IN LATE TONIGHT AND PREVAILING ON SUNDAY. WILL SHOW VCSH BY 09Z...AND PREVAILING -SHRA BY 12Z WITH PROB30 -TSRA 12-19Z SUN FOR NOW. WINDS WILL REMAIN MAINLY WESTERLY AT 8KTS OR LESS. //ATL CONFIDENCE... 18Z UPDATE... MODERATE CONFIDENCE ON CONVECTION AND TIMING. HIGH CONFIDENCE ON ALL OTHER ELEMENTS. 39 && .AVIATION... 00Z UPDATE... PRIMARY CONCERN IS LIKELIHOOD AND TIMING OF SHRA/TSRA OVERNIGHT AND SUNDAY. ONGOING TSRA CONTINUES TO DIMINISH. SHOULD SEE SCT SHRA TIL 02Z. SOME CONSENSUS NOW THAT WIDESPREAD SHRA WITH SOME TSRA WILL MOVE ACROSS MUCH OF AREA BETWEEN 06Z AND 12Z. HAVE CONTINUED PREVAILING SHRA WITH TEMPO FOR TSRA IN FCST FOR THIS TIME FRAME. WILL LIKELY SEE ANOTHER ROUND OF PRECIP SUNDAY AFTERNOON BUT WILL DEPEND ON EVOLUTION OF MORNING PRECIP. FOR NOW KEEPING PROB30 FOR 19-23Z. WINDS SHOULD REMAIN REMAIN ON WEST COMPONENT WITH LIGHT SPEEDS AS MORNING CLOUDS AND PRECIP LIMIT VERTICAL MIXING. CIGS MAY DROP TO NEAR IFR IN PRECIP OVERNIGHT. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE IN SHRA/TSRA TIMING AND CIGS. HIGH CONFIDENCE IN ALL OTHER ELEMENTS. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 68 86 68 84 / 30 50 60 60 ATLANTA 69 86 69 83 / 30 60 60 60 BLAIRSVILLE 62 80 66 80 / 20 30 50 50 CARTERSVILLE 68 85 67 84 / 30 50 60 60 COLUMBUS 72 87 70 84 / 30 60 70 70 GAINESVILLE 68 85 68 83 / 30 50 60 60 MACON 71 88 70 86 / 30 60 70 70 ROME 69 87 68 85 / 30 40 50 60 PEACHTREE CITY 68 86 67 84 / 30 60 60 60 VIDALIA 72 89 72 85 / 30 60 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....01 AVIATION...SNELSON
Hazardous weather outlook, Aug 18, 10:40 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1040 AM EDT SAT AUG 18 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1040 AM EDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT STRETCHED ACROSS NORTH GEORGIA THIS MORNING WILL CONTINUE TO SLOWLY SINK SOUTHWARD TODAY INTO CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND HEAVY RAIN. .DISCUSSION... A COLD FRONT ACROSS NORTH GEORGIA THIS MORNING WILL SINK INTO CENTRAL GEORGIA THIS AFTERNOON. WITH SOME SHOWERS AND ISOLATED THUNDERSTORMS ALREADY MOVING THROUGH PORTIONS OF THE AREA THIS MORNING...EXPECT DESTABILIZATION FROM DAYTIME HEATING TO HELP ENHANCE THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND SOUTH OF THE FRONT. THE BETTER CHANCE FOR THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA AND SOUTHERN PARTS OF NORTH GEORGIA WITH DEVELOPMENT OCCURRING THROUGH THE AFTERNOON AND EVENING. WHILE FORECAST CAPE VALUES ARE AROUND 2500 J/KG...OVERALL EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STORMS COULD BECOME STRONG WITH GUSTS UP TO 45 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...HOWEVER THE BEST CHANCE WILL BE SUNDAY INTO MONDAY AS A DISTURBANCE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 18, 6:33 PM EDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
633 PM EDT SAT AUG 18 2012
GAZ042-052-182300-
633 PM EDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CARROLL AND HEARD COUNTIES UNTIL 700 PM EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLACKJACK MOUNTAIN...MOVING NORTHEAST AT 10
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CARROLL AND HEARD COUNTIES THROUGH 700 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FROLONA...EPHESUS...BLACKJACK MOUNTAIN...
ROOSTERVILLE...CENTRALHATCHEE...TYUS...ROOPVILLE AND BOWDON.
&&
LAT...LON 3359 8520 3353 8513 3339 8506 3332 8507
3331 8528 3353 8532
TIME...MOT...LOC 2232Z 244DEG 9KT 3342 8530Special weather statement, Aug 18, 11:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 PM EDT SAT AUG 18 2012
GAZ078-190415-
1128 PM EDT SAT AUG 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS
COUNTY UNTIL 1215 AM EDT...
AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITESVILLE-PINE LAKE...MOVING EAST AT 30
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS HARRIS COUNTY...INCLUDING AREAS AROUND
WHITESVILLE-PINE LAKE...MOUNTAIN HILL...MULBERRY GROVE...JONES
CROSSROADS...HAMILTON...PINE MOUNTAIN-CALLAWAY GARDENS...PINE
MOUNTAIN VALLEY...F.D. ROOSEVELT STATE PARK AND SHILOH. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3288 8502 3287 8497 3287 8485 3287 8475
3284 8470 3274 8469 3273 8468 3263 8507
3285 8510
TIME...MOT...LOC 0328Z 254DEG 27KT 3279 8496The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:58 AM EDT | Special Weather Statement | FFC | Cherokee, Gordon, Pickens | 32 min |
| Aug 19, 1:06 AM EDT | Special Weather Statement | FFC | Crawford, Monroe | 24 min |
| Aug 19, 1:32 AM EDT | Special Weather Statement | FFC | Bibb, Crawford, Monroe, Peach | 43 min |
| Aug 19, 1:43 AM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 32 min |
| Aug 19, 8:24 AM EDT | Special Weather Statement | FFC | Laurens, Treutlen | 51 min |
| Aug 19, 6:27 PM EDT | Special Weather Statement | FFC | Toombs | 63 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.